Louisiana, 2008Funnel Clouds in Louisiana, April 2, 2008
April 2, 2008 · NWS LIX · 2 events in 1 county or zone
Isolated strong thunderstorms developed in a moist and unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong thunderstorms developed in a moist and unstable atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 2, 10:11 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 2, 10:11 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1111 AM CDT WED APR 2 2008
.UPDATE...
WILL NOT BE UPDATING ANYTHING AT THIS TIME THOUGH CLOUD COVER MAY
RETARD WARMING FOR A WHILE EARLY THIS AFTERNOON. STATIONARY
SURFACE FRONT STARTING TO SHOW SIGNS OF TRANSITIONING TO WARM
FRONTOGENESIS ACROSS THE AREA. EXTENSIVE LOW CLOUD COVER SHOWING
SOME EROSION FROM THE SOUTH AND THIS SHOULD ALLOW FOR RAPID
WARMING ONCE THE CLOUDS DO BREAK. WITH TEMPERATURES ALREADY IN THE
MID 70S...WOULD NOT TAKE MUCH TO GET INTO THE LOWER 80S WITH SOME
SUNSHINE. ALSO CLOSELY MONITORING SLOW MOVING NARROW RAIN BAND
ALONG THE I-12 CORRIDOR FROM THE LOWER PEARL RIVER...ACROSS
SLIDELL TO THE HAMMOND AREA. THIS SMALL AREA SHOULD SLOWLY
DIMINISH IN COVERAGE AS LOW LEVEL CONERGENCE WEAKENS AWAY FROM THE
LAKE. REST OF CONVECTION TODAY SHOULD BE MORE CELLULAR AND STEADY
MOVING AS THE FRONTAL ZONE PULLS NORTHWARD.
&&
.PREV DISCUSSION... /ISSUED 418 AM CDT WED APR 2 2008/
DISCUSSION...
LATEST SURFACE ANALYSIS SHOWED A SURFACE BOUNDARY FROM THE MID
ATLANTIC TO CENTRAL ALABAMA TO LAKE PONTCHARTRAIN TO SOUTHWEST
LOUISIANA TO SOUTH TEXAS AND A 1031MB HIGH OVER IOWA. UPPER AIR
ANALYSIS SHOWED A WEST FLOW OVER CENTRAL CONUS...A SHORT WAVE OVER
WASHINGTON STATE AND A CLOSED LOW OFF THE WEST COAST. PREVIOUS SHORT
MODEL RUNS SHOWED AN INCREASE IN PW VALUE UP TO 1.7 TO 1.8 INCHES
AT 06Z TUESDAY. LATEST 00Z WEDNESDAY SOUNDING AT LIX HAD A PW
VALUE OF 1.8 INCHES. WE ARE INCLINED TO BELIEVE THE INITIALIZED
MOISTURE/PW VALUE IN THE SOUNDING AND MOISTURE FIELDS TO BE TRUE.
IN ADDITION...MODEL SOUNDING A SLOW DECREASE IN CAPE VALUES FROM
1100 J/KG DOWN 400 J/KG...DUE A WEST WARMING FLOW IN THE MID
LAYERS. WITH THE WEST FLOW ALOFT...THE BOUNDARY UPPER LEVEL WILL
REMAIN STATIONARY THROUGH NOON AND DRIFT NORTH THIS AFTERNOON.
WILL MAINTAIN CHANCE POPS ACROSS THE FORECAST TODAY. TONIGHT...DEEPER
LOW LEVEL FLOW FROM THE SOUTH WILL PUSH THE DECAYING OLD BOUNDARY
NORTH OF THE FORECAST TONIGHT. EXPECT THE CLOSED LOW OUT TO OPEN
AND LIFT EAST ACROSS THE SOUTHERN ROCKIES THURSDAY AND SLIGHTLY
AMPLIFY BROAD RIDGE FOR CONUS EAST OF THE MISSISSIPPI VALLEY. DO EXPECT
THE OPEN POSITIVELY TILT WAVE TO PUSH THROUGH THE FORECAST FRIDAY
INTO FRIDAY NIGHT. THE ASSOCIATED UPPER LEVEL DISTURBANCE IS
EXPECTED TO SWEEP ACROSS THE LOWER MISSISSIPPI VALLEY.
ERGO...POSITIVELY TILTED AXIS WILL MOSTLY YIELD LINEAR CONVECTION
BUT STRONG WITH DISTURBANCE PASSING OVER THE AREA DURING THIS
TIME. WILL HIGHLIGHT STRONG STORMS IN HWO. DRY CONDITION AND NEAR
NORM TEMPS CAN BE EXPECTED AFTER SATURDAY.
AVIATION...
AREAS OF FOG WITH LIFR CIGS/VSBYS HAS OCCURRED MCB AND GPT. FOG
AND LOW CLOUDS SHOULD LIFT BY 14-15Z. THERE WILL BE A SLIGHT
CHANCE OF SHOWERS OVERNIGHT AT THE TERMINALS...AND A SLIGHT CHANCE
OF THUNDERSTORMS MAINLY DURING THE LATE MORNING AND AFTERNOON.
MARINE...
CONTINUATION OF LIGHT TO MODERATE ONSHORE TODAY AS A STALLED FRONT
WILL NOT ENTER THE COASTAL WATERS AND DRIFT NORTH THIS AFTERNOON. ONSHORE
FLOW SHOULD PERSIST THROUGH AT LEAST FRIDAY NIGHT WHEN NEXT PACIFIC
TYPE FRONT MOVES ACROSS THE NORTH GULF WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 64 83 65 / 30 20 10 10
BTR 80 65 84 66 / 30 20 10 10
MSY 82 68 83 68 / 30 10 10 10
GPT 77 65 80 68 / 30 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
24
Hazardous weather outlook, Apr 2, 10:04 AM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT WED APR 2 2008
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-030500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1104 AM CDT WED APR 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AS A WEAK FRONTAL ZONE
STARTS TO MOVE NORTH AS A WARM FRONT LATER TODAY. DUE TO WEAK
STEERING WINDS...SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING
WITH SOME LOCATIONS POSSIBLY RECEIVING UP TO 3 INCHES OF RAINFALL.
SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT LOCALIZED STREET
FLOODING MAY BE POSSIBLE THIS AFTERNOON.
MODERATE FLOODING IS EXPECTED ALONG THE ATCHAFALAYA RIVER AT MORGAN
CITY AND ALONG THE MISSISSIPPI RIVER AT RED RIVER LANDING AND BATON
ROUGE WITHIN THE NEXT SEVEN DAYS. MINOR FLOODING IS EXPECTED ALONG
THE MISSISSIPPI RIVER AT DONALDSONVILLE AND RESERVE WITHIN THE NEXT
FIVE TO SEVEN DAYS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS ASSOCIATED WITH A COLD FRONTAL
SYSTEM AND UPPER LEVEL DISTURBANCE FRIDAY AND FRIDAY NIGHT. A FEW
OF THESE STORMS MAY BECOME STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY THROUGH THURSDAY.
SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND FRIDAY NIGHT.
24
Funnel Cloud, Terrebonne
- When
- April 2, 11:35 AM CST to 11:37 AM CST
- Where
- Terrebonne County, 1 mi E of Gray
- Reported by
- Trained Spotter
- Coordinates
- 29.700, -90.763
A funnel cloud was observed near the intersection of Louisiana Highway 316 and U.S. Highway 90.
Funnel Cloud, Terrebonne
- When
- April 2, 12:02 PM CST to 12:05 PM CST
- Where
- Terrebonne County, 2 mi W of Schriever
- Reported by
- Trained Spotter
- Coordinates
- 29.750, -90.853
A funnel cloud was observed lowering to near tree top level before lifting.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Colorado, April 2 to 3, 20085 events
- Hail and Damaging Wind in Florida, April 2, 200850 kt wind · 2 events
- Strong Wind in Pennsylvania, April 2, 2008$1,000 · 1 event
- Waterspout in Gulf of Mexico, April 2, 20081 event
- Blizzard in Alaska, April 2 to 3, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95968, 95969.